A 25-year-old male asked:
Disclaimer

will something bad happen if i just stop taking antipsychotics zyprexa (olanzapine)? i do not need anymore but when i stop i experience insomnia

3 doctor answers
Dr. Edgar Mendizabal
54 years experience Internal Medicine
Go slowly: Some symptoms do not develop right away.
Answered on Feb 13, 2017
1
1 thank
Dr. Heidi Fowler
24 years experience Psychiatry
A great deal of: That depends on why you were taking it. I see behavior therapy listed and no psychiatric diagnoses (except insomnia). Perhaps you could clarify and re-ask question.
Answered on Feb 13, 2017
Dr. Lincoln Bickford
14 years experience Psychiatry
Don't go it alone: It would be wise to only stop zyprexa (olanzapine) with help from your psychiatrist. For one, it's possible that symptoms will come back. Usually a slow, step-by-step decrease is safest. Your doctor may be able to prescribe an alternate medication to help with the insomnia.
Answered on Feb 13, 2017
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 23-year-old male asked:
Dr. Ilya Averbuch
45 years experience Pain Management
Optimize sleep Rx: Zyprexa (olanzapine) does increase appetite (and so do most other neuroleptics by antagonizing the Dopamine in your brain) A dietitian may not be abl ... Read More
A 25-year-old male asked:
Dr. Bernadette Onuoha
37 years experience Psychiatry
Check either your MD: Stopping your antipsychotic medication might worsen the condition for which the medication was prescribed. You probably are having side effects to you ... Read More
1
1 thank
A 24-year-old male asked:
Dr. Olakitan Akinjagunla
Specializes in Internal Medicine
Yes: Geodon (ziprasidone) and Abilify are great options to discuss with your doctor. Good luck
A 23-year-old male asked:
Dr. Pamela Pappas
41 years experience Psychiatry
Zyprexa (olanzapine): Zyprexa (olanzapine) isn't usually used for sleep alone. It's an antipsychotic with potential side effects [like weight gain] best avoided unless you ... Read More
1
1 comment

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month